Dermal Fillers

Question

Good day, I’m 48 years old, in good health and a good skin care regime. However I have noticed a severe loss of elasticity over the past 2 years and would like to find out more about dermal fillers. Is there any downside to them and what results can I expect to see. Botox is not an option for me. Thank you

Submitted by Cheryl Gibson-dicks on 10 September 2013

Answer

Thank-you for your enquiry. You are at an age where, typically, the skin starts to lose volume and begins to sag. We use dermal fillers to replace the volume that has been lost in the skin. Dermal fillers are made up of Hyaluronic acid, which is an ingredient that naturally occurs in your skin, so it is not in any way foreign to the skin at all. A good filler will enhance your skin by putting back "shape" where you have lost it. Because we are not injecting anything foreign to the skin, you are very unlikely to have any "reactions" to the filler. Some fillers (not all) contain a numbing agent to make the injection process more comfortable for patients, and if there is anything you may react to it would be the numbing agent (should you choose to have this type of filler). The worst that could happen is that you have some bruising from the injecting, which will resolve quite quickly, and you may have a bit of swelling for a day or two. Botox on the other hand does not give you volume at all. Many people think that Botox does the same thing as a filler, but the two could not be more different. Botox simply treats lines and dynamic wrinkles in the skin, by stopping the skin’s ability to "frown". So if it is volume you are needing, Botox would definitely not be an option for you. If youd like some info on the different types of fillers to consider, have a look at www.skinrenewal.co.za

Want to ask a question? Sign in here sign up now

More Questions

Question from Khanya Gundwana

Question

Hello Dr Allem!
My bottom lip is weirdly pigmented. It is not evenly toned – some spots are really dark, a large part of it is really pink, and then some part are the normal tone.
What could be the cause of this? And what is the solution to having evenly toned lips?
Thanks!

View the answer

| Submitted by Khanya Gundwana on 17 October 2017

From Caythe

Question

I’ve been struggling with pimples/acne for years now and my skin is also becoming dryer. Are tissue oils recommended for people with acne?
Don’t they collect dirt?

View the answer

| Submitted by Caythe on 5 September 2017

Question from Tanya de Langen

Question

Good Day Dr. I exercise but still have some fat around my waist. I have read about the vella treatments and fat freezing. However, I do not have money to waste and would like to know in your opinion what is the best way to go? Or are there some new developments? Also is there something that we can do at home if our finances are limited? Thank You so much. Tanya

View the answer

| Submitted by De Langen on 5 September 2017

Question from Nael

Question

I bought a Cetaphil face wash that is for acne. I’ve been using it for 2 weeks and my acne has gotten even worse and my skin is really irritated. Is this supposed to happen. Should I keep using it? Is it supposed to get worse before it gets better. Help

View the answer

| Submitted by Nael on 15 August 2017

Question from Carol Thomas

Question

I have recently discovered that I am allergic to sulphites. How do tell which make up products contain sulphites?

View the answer

| Submitted by Carol Thomas on 15 August 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×